Advertisement

Singularity formation to the two-dimensional non-resistive compressible magnetohydrodynamic equations in a bounded domain

  • Xin ZhongEmail author
Article
  • 32 Downloads

Abstract

The question of whether the two-dimensional compressible magnetohydrodynamic equations without magnetic diffusion can develop a finite-time singularity from smooth initial data is a challenging problem in fluid dynamics and mathematics. In this paper, we derive a regularity criterion which shows that the strong solution exists globally if the density and the magnetic field are bounded from above. Our method relies on critical Sobolev inequalities of logarithmic type.

Keywords

Compressible magnetohydrodynamic equations Zero resistivity Blow-up criterion 

Mathematics Subject Classification

76W05 35B65 

Notes

References

  1. 1.
    Alfvén, H.: Existence of electromagnetic-hydrodynamic waves. Nature 150, 405–406 (1942)CrossRefGoogle Scholar
  2. 2.
    Brézis, H., Wainger, S.: A note on limiting cases of Sobolev embeddings and convolution inequalities. Commun. Partial Differ. Equ. 5, 773–789 (1980)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Chen, M., Zang, A.: On classical solutions to the Cauchy problem of the 2D compressible non-resistive MHD equations with vacuum states. Nonlinearity 30, 3637–3675 (2017)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Chen, Y., Hou, X., Zhu, L.: A new blowup criterion for strong solutions to the three-dimensional compressible magnetohydrodynamic equations with vacuum in a bounded domain. Math. Methods Appl. Sci. 40, 5526–5538 (2017)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Davidson, P.A.: Introduction to Magnetohydrodynamics, 2nd edn. Cambridge University Press, Cambridge (2017)zbMATHGoogle Scholar
  6. 6.
    Fan, J., Yu, W.: Strong solution to the compressible magnetohydrodynamic equations with vacuum. Nonlinear Anal. Real World Appl. 10, 392–409 (2009)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Feireisl, E., Novotný, A., Petzeltová, H.: On the existence of globally defined weak solutions to the Navier–Stokes equations. J. Math. Fluid Mech. 3, 358–392 (2001)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Friedman, A.: Partial Differential Equations. Dover Books on Mathematics, New York (2008)Google Scholar
  9. 9.
    Hong, G., Hou, X., Peng, H., Zhu, C.: Global existence for a class of large solutions to three-dimensional compressible magnetohydrodynamic equations with vacuum. SIAM J. Math. Anal. 49, 2409–2441 (2017)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Hu, X., Wang, D.: Global existence and large-time behavior of solutions to the three-dimensional equations of compressible magnetohydrodynamic flows. Arch. Ration. Mech. Anal. 197, 203–238 (2010)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Huang, X.D., Wang, Y.: Global strong solution to the 2D nonhomogeneous incompressible MHD system. J. Differ. Equ. 254, 511–527 (2013)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Huang, X.D., Wang, Y.: \(L^\infty \) continuation principle to the non-baratropic non-resistive magnetohydrodynamic equations without heat conductivity. Math. Methods Appl. Sci. 39, 4234–4245 (2016)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Kawashima, S.: Systems of a Hyperbolic-Parabolic Composite Type, with Applications to the Equations of Magnetohydrodynamic, Ph.D. thesis, Kyoto University (1983)Google Scholar
  14. 14.
    Li, H., Xu, X., Zhang, J.: Global classical solutions to 3D compressible magnetohydrodynamic equations with large oscillations and vacuum. SIAM J. Math. Anal. 45, 1356–1387 (2013)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Li, T., Qin, T.: Physics and Partial Differential Equations, Translated from the Chinese Original by Yachun Li, vol. 1. Higher Education Press, Beijing (2012)zbMATHGoogle Scholar
  16. 16.
    Lions, P.L.: Mathematical Topics in Fluid Mechanics, Compressible Models, vol. II. Oxford University Press, Oxford (1998)zbMATHGoogle Scholar
  17. 17.
    Lü, B., Shi, X., Xu, X.: Global well-posedness and large time asymptotic behavior of strong solutions to the compressible magnetohydrodynamic equations with vacuum. Indiana Univ. Math. J. 65, 925–975 (2016)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Serre, D.: Systems of conservation laws with dissipation (2008) Google Scholar
  19. 19.
    Sun, Y., Wang, C., Zhang, Z.: A Beale–Kato–Majda blow-up criterion for the 3-D compressible Navier-Stokes equations. J. Math. Pures Appl. 95, 36–47 (2011)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Wang, T.: A regularity criterion of strong solutions to 2D compressible magnetohydrodynamic equations. Nonlinear Anal. Real World Appl. 31, 100–118 (2016)MathSciNetCrossRefGoogle Scholar
  21. 21.
    Xu, X., Zhang, J.: A blow-up criterion for 3D non-resistive compressible magnetohydrodynamic equations with initial vacuum. Nonlinear Anal. Real World Appl. 12, 3442–3451 (2011)MathSciNetCrossRefGoogle Scholar
  22. 22.
    Xu, X., Zhang, J.: A blow-up criterion for 3D compressible magnetohydrodynamic equations with vacuum. Math. Models Methods Appl. Sci. 22, 1150010 (2012)MathSciNetCrossRefGoogle Scholar
  23. 23.
    Zhong, X.: A blow-up criterion for three-dimensional compressible magnetohydrodynamic equations with variable viscosity. Discrete Contin. Dyn. Syst. Ser. B 24, 3249–3264 (2019)MathSciNetzbMATHGoogle Scholar
  24. 24.
    Zhu, L., Chen, Y.: A new blowup criterion for strong solutions to the Cauchy problem of three-dimensional compressible magnetohydrodynamic equations. Nonlinear Anal. Real World Appl. 41, 461–474 (2018)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.School of Mathematics and StatisticsSouthwest UniversityChongqingPeople’s Republic of China

Personalised recommendations